New Jersey, 2006

Hail in New Jersey, May 26, 2006

May 26, 2006 · NWS OKX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at May 26, 9:10 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, May 26, 9:10 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1010 AM EDT FRI MAY 26 2006

.NEAR TERM (TODAY AND TONIGHT)...
FOG OVER WATERS ATTM....BUT CREEPING BACK IN ACROSS LI AND SRN CT.
12Z SOUNDING DOES SUPPORT POSSIBLE SEVERE TODAY. WESTERN HALF OF
CWA IN SLIGHT RISK...AND WITH SOME CLEARING AND TEMPS WARMING NICELY
THIS MORNING...DO EXPECT SOME STORMS TO PRODUCE HAIL...STRONG WIND
GUSTS. WBZ AROUND 10 KFT.

LOW PRESSURE NEAR LAKE ERIE CONTINUES TO MOVE SLOWLY EASTWARD.
TRAILING COLD FRONT EXTENDS SWWD. SFC WARM FRONT APPEARS TO BE
ACROSS SRN NJ. CONVECTION OVER CENTRAL/EASTERN PA MOVING EAST.

TEMPS IN DATABASE LOOK GOOD.

TO SUM IT UP...WITH MAX TEMPS WELL INTO THE 70S TO LOWER 80S AWAY
FROM THE COAST...DEWPOINTS RISING WELL INTO THE 60S...THINK
THUNDERSTORMS WILL BE A GOOD BET THIS AFTERNOON AS MLCAPES APPROACH
1000 J/KG NYC AND WEST. DEEP LAYER SHEAR VALUES ON THE ORDER OF 25
TO 35 KTS SHOULD YIELD STORM ORGANIZATION INTO LINES AND CLUSTERS
CAPABLE OF PRODUCING ISOLATED TO SCATTERED WIND DAMAGE THIS
AFTERNOON. AGAIN...MAIN THREAT WILL BE ACRS THE WRN HALF OF THE CWA.
FURTHER EAST OVER LI AND COASTAL CT...THE THREAT WILL DIMINISH DUE
TO MARINE INFLUENCE...HOWEVER THUNDER WILL STILL LIKELY OCCUR THERE
WITH HEAVY RAINFALL POSSIBLE.

HEAVY DOWNPOURS AND ASSOCIATED URBAN FLOODING WILL LIKELY RESULT AS
WELL...GIVEN PWATS APPROACHING 1.75 INCHES AND RELATIVELY SLOW STORM
MOTION VECTORS.

WILL GO WITH CHC OF SHOWERS TONIGHT. ANY THREAT FOR THUNDERSTORMS
SHOULD HAVE EXITED THIS EVENING.
&&

.SHORT TERM (SATURDAY THROUGH SUNDAY)...

SFC TROF/WEAK COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY.
EXPECT WARM TEMPS AND A CHANCE OF SHOWERS AND THUNDERSTORMS.

WE CLEAR OUT SAT NIGHT...MAKING WAY FOR A GREAT SUNDAY WITH SUNNY
SKIES AND WARM TEMPS.
&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
SUMMERLIKE WEATHER THROUGH MOST OF THE PERIOD WITH MAX TEMPERATURES
RANGING FROM THE 80S INLAND TO THE 70S AT SOUTH FACING SHORES.
NORTHEAST NJ AND PERHAPS EVEN PARTS OF NYC MAY SEE 90 ON MONDAY.
SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING TSTMS BOTH TUESDAY AND
WEDNESDAY.

&&
.AVIATION...
SITUATION REMAINS TRICKY THIS MORNING INTO AFTERNOON. INLAND
TERMINALS HAVE IMPROVED TO VFR...HOWEVER LOW STRATUS AND FOG RIGHT
ALONG THE COAST WILL PRESENT UNCERTAINTY FOR AT LEAST THE DURATION
OF THE MORNING HOURS AS KJFK...KISP...AND KBDR ARE RIGHT ON THE
FRINGE WHERE THIS MEETS VFR CONDITIONS. AS A MATTER OF FACT...KJFK
HAS JUST RETURNED TO IFR CIGS AFTER MOMENTARILY BEING VFR. WARM
FRONT STILL APPEARS TO BE SOUTH OF THE TERMINALS AND IT IS STILL
QUESTIONABLE AS TO WHEN IT JUMPS NORTH OF THE REGION...BUT WILL KEEP
INLAND TERMINALS AND KLGA VFR THROUGH AT LEAST THE EARLY AFTERNOON.
CIGS LIFTING IN THE WAKE OF THE WARM FRONT THROUGH THE EARLY
AFTERNOON ELSEWHERE WITH IMPROVEMENT OCCURRING IN KJFK AND KISP
FIRST...BUT WILL HAVE AT LEAST KISP PREVAILING WITH VFR UP TILL
THEN. THREAT OF PREFRONTAL SHOWERS AND THUNDERSTORMS COME INTO THE
PICTURE MID AFTERNOON. A FEW STORMS MAY BE SEVERE ACROSS WESTERN
TERMINALS WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. THE LINE
SHOULD WEAKEN AS IT WORKS ACROSS LI/CONN TERMINAL BY EVENING.
OTHERWISE...EXPECT CONDITIONS TO DROP TO MVFR/IFR ONCE AGAIN TONIGHT
WITH PLENTY OF LOW-LEVEL MOISTURE AND WEAK SW FLOW UNDER CROSSING
LOW.
&&

.MARINE...
SOUTHERLY GRADIENT OF 10 TO 15 KT WILL DEVELOP THIS AFTERNOON
AS WARM FRONT WORKS NORTH OF THE WATERS AHEAD OF APPROACHING LOW
FROM THE GREAT LAKES. THERE MAY BE A BRIEF PERIOD OF 15 TO 20 KT
WINDS THIS EVENING...BUT DONT BELIEVE THIS WILL BE ENOUGH TO RAISE
SEAS TO SCA THIS FAR NORTH. WILL CONTINUE TO KEEP SEAS JUST BELOW
SCA ACROSS COASTAL WATERS TONIGHT INTO SATURDAY...BASED ON GFS BASED
WNA GUIDANCE OVERDOING NEAR SURFACE WINDS AND THEREFORE THE HEIGHT
OF S SWELLS MAKING IT INTO THE AREA.

WINDS SWITCH TO NW-N BEHIND LOW ON SAT...WITH THE LOW TRACKING EAST
OF THE WATERS BY SAT NIGHT. HIGH PRESSURE BUILDS IN FOR SUN THROUGH
EARLY NEXT WEEK WITH TRANQUIL CONDITIONS ON ALL WATERS.
&&

.HYDROLOGY...
NOTHING OF CONSEQUENCE UNTIL THIS AFTERNOON AS PREFRONTAL SHOWERS
AND THUNDERSTORMS START TO MOVE IN FROM THE WEST. MOST AREAS SHOULD
RECEIVE BETWEEN 1/2 AND 3/4 OF AN INCH FROM LATE THIS AFTERNOON
THROUGH SATURDAY. HOWEVER...THERE IS THE CHANCE OF CELLS TRAINING
DURING THIS EVENT WHICH COULD PRODUCE AMOUNTS OF 1 TO 2 INCHES FOR
SOME LOCATIONS. SUCH AMOUNTS WOULD PRESENT SOME URBAN AND POOR
DRAINING FLOODING PROBLEMS.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, May 26, 3:18 AM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
418 AM EDT FRI MAY 26 2006

ANZ338-CTZ005-009-NJZ002>006-011-NYZ067>078-080-270900-
NEW YORK HARBOR-NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-
418 AM EDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED
THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS
AFTERNOON AND EVENING. A MOIST AIRMASS WILL CONTINUE TO
OVERSPREAD THE REGION TODAY. THUNDERSTORMS WILL LIKELY MOVE
INTO THE AREA THIS AFTERNOON. A FEW OF THE THUNDERSTORMS
COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT.
ISOLATED LARGE HAIL MAY OCCUR AS WELL. ANY THUNDERSTORM WILL
BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
SEVERE WEATHER REPORTS.

CTZ006>008-010>012-NYZ079-081-270900-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
418 AM EDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE INTO THE REGION LATE
THIS AFTERNOON OR EARLY THIS EVENING. A FEW OF THE STORMS COULD
PRODUCE GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE VERY LATE THIS AFTERNOON AND
EVENING...HOWEVER NOT LIKELY. KEEP ABREAST OF THE LATEST FORECASTS
FROM YOUR NATIONAL WEATHER SERVICE IN CASE THE THREAT OF SEVERE
WEATHER INCREASES.

ANZ330-335-350-353-355-270900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
418 AM EDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE INTO THE REGION THIS
AFTERNOON. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS UP TO 40
KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
SEVERE WEATHER REPORTS...ESPECIALLY WESTERN LONG ISLAND SOUND AND
NEW YORK HARBOR WHERE THE THREAT OF STRONGER STORMS EXISTS.

EKSTER

The radar

The Philadelphia radar (KDIX), 121 km away, was scanning. The volume nearest the first event began at 15:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Passaic

When
May 26, 10:47 AM EST
Where
Passaic County, Wanaque
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.033, -74.300

Penny size hail in Wanaque.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506704.